MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926008220
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Synergy ii, us, mr, 2.25x8mm, stent delivery system (sds) was returned for analysis.A visual examination of the crimped stent found no issues with the crimped stent.There were no signs of damage; stretching or lifting of the stent struts.The stent od (outer diameter) was measured and is within the maximum crimped stent specification indicating that there were no issues with the crimp stent profile.A visual examination of the balloon cones was performed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination of the device found a break in the hypotube 430mm distal from the distal end of the strain relief.There were several hypotube kinks identified along the full catheter length.The break may have occurred due to the application of excessive force which may have initially kinked the device and then resulted in the hypotube breaking.A visual and tactile examination found no issue with the extrusion.The bi-component bond showed no signs of damage or strain.A visual and tactile examination found slight damage to the tip edge.The type of damage evident is consistent with resistance being encountered during advancement.No other damage noted during analysis.The investigation conclusion is operational context as the product meets the design & manufacture specification but due to anatomical/procedural factors encountered during the procedure, performance was limited.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on 10-nov-2017.It was reported that crossing difficulties were encountered.A 2.25x8 synergy stent was advanced but failed to cross the lesion.The procedure was completed with another with the same device.No patient complications were reported and patient status was stable.However, returned device analysis revealed hypotube break.

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7077609
Report Number2134265-2017-11643
Device Sequence Number101885
Product Code NIQ
UDI-Device Identifier08714729839965
UDI-Public08714729839965
Combination Product (Y/N)N
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date04/03/2018
Device Model NumberH7493926008220
Device Catalogue Number39260-0822
Device Lot Number0020522320
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2017
Initial Report FDA Received Date12/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1